MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Lot Number 0031669521
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Failure to Deflate (4060)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/24/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that the removal difficulties and shaft break occurred; and the patient died.The patient presented with severe aortic stenosis (as) and was sent to catheterization lab as st elevation myocardial infarction.Vascular access was obtained via right radial access.The 90% occluded target lesion was located in the moderately calcified and non-tortuous ostial left main (lm) artery.A 6f jl 3.5 guide with side holes together with a.014 non- boston scientific (bsc) guidewire was advanced for treatment.The lesion was directly stented with a 5.00 x 8 megatron drug eluting stent at the ostium of the lm.When attempting to remove the balloon of the stent delivery system (sds), the sds became stuck in the stent in lm and the distal shaft was separated.The proximal shaft of the sds was removed but the distal part remained in the patient.The physician attempted to pull negative on the balloon multiple times without success and also attempted to inflate and then deflate the balloon with gentle pull back of the sds; however, these were unsuccessful.Physician attempted to implant mechanical circulatory support (mcs), but due to severe as it could not be completed.The patient then coded and expired before other removal attempts could be performed.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17760383
Report Number2124215-2023-49975
Device Sequence Number6664678
Product Code NIQ
UDI-Device Identifier08714729985563
UDI-Public08714729985563
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2024
Device Lot Number0031669521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2023
Initial Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age82 YR
Patient SexMale